MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD ACETABULAR CUP HAP SIZE 52/58; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING

SMITH & NEPHEW ORTHOPAEDICS LTD ACETABULAR CUP HAP SIZE 52/58; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Model Number 74122158
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Joint Dislocation (2374); Unspecified Musculoskeletal problem (4535)
Date of Event 09/21/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after left bhr revision surgery was performed on (b)(6) 2022 due to unknown complications, the plaintiff underwent a posterior capsule mesh reconstruction on (b)(6) 2022 to repair the extensive damage to his left hip caused by the defective metal-on-metal implant.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Additional Manufacturer Narrative
H10: a reassessment identified that this event should be re-evaluated for mdr reporting.It was determined that, since the additional surgery performed on (b)(6) 2022 took place after the smith and nephew implants were removed, the issue initially reported under (b)(4) does not meet the threshold for reporting and therefore, it has been included in the same event in (b)(4).If further details are provided, our files will be updated accordingly, and a further report submitted outlining both the event details and our investigations performed.
 
Additional Manufacturer Narrative
H11: corrected information was added in section d1, d2, d4 and g4.
 
Additional Manufacturer Narrative
H11: a reassessment identified that this event should be re-evaluated for mdr reporting.It was determined that, since the additional surgery performed on (b)(6) 2022 took place after the smith and nephew implants were removed, the issue initially reported under (b)(4) does not meet the threshold for reporting and therefore, it has been included in the same event in (b)(4).If further details are provided, our files will be updated accordingly, and a further report submitted outlining both the event details and our investigations performed.(b)(4) is our internal reference for the report number: 3005975929-2023-00006.
 
Additional Manufacturer Narrative
H10: additional information in b5 and h6 (health effect - clinical code and medical device problem code).
 
Event or Problem Description
It was reported that the plaintiff suffered from a left hip dislocation on (b)(6) 2022 and underwent a posterior capsule mesh reconstruction on (b)(6) 2022 to repair the extensive damage to his left hip caused by the defective metal-on-metal implant.This patient had already suffered a left hip revision surgery on (b)(6) 2022 due to unknown complications (covered under (b)(4))¿.

Brand Name
ACETABULAR CUP HAP SIZE 52/58
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK  CV31 3HL
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK   CV31 3HL
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16342939
Report Number3005975929-2023-00005
Device Sequence Number6803963
Product Code NXT
UDI-Device Identifier03596010552310
UDI-Public03596010552310
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74122158
Device Catalogue Number74122158
Device Lot Number08GW17648
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2023
Supplement Date Received by Manufacturer01/24/2023
05/01/2023
05/31/2023
07/13/2023
Initial Report FDA Received Date02/09/2023
Supplement Report FDA Received Date02/20/2023
05/25/2023
05/31/2023
07/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age73 YR
Patient SexMale